Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 19, 2015, 4:58 AM CDT for Cameron Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 4:58 AM CDT (09:58 UTC)
- Expired
- Aug 19, 2015, 5:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2083 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS54 KLCH 190958
SVRLCH
LAC023-191030-
/O.NEW.KLCH.SV.W.0091.150819T0958Z-150819T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 AM CDT WED AUG 19 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 530 AM CDT
* AT 457 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR JOHNSONS BAYOU...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
JOHNSONS BAYOU...SABINE NATIONAL WILDLIFE...HOLLY BEACH...HACKBERRY
AND CONSTANCE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2970 9384 3005 9360 3005 9343 2999 9333
2993 9335 2986 9335 2988 9340 2986 9344
2985 9341 2977 9345 2974 9375 2971 9383
TIME...MOT...LOC 0957Z 218DEG 42KT 2971 9368
$$
131 follow-up statement
220
WWUS54 KLCH 191034
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT WED AUG 19 2015
LAC023-191042-
/O.EXP.KLCH.SV.W.0091.000000T0000Z-150819T1030Z/
CAMERON LA-
534 AM CDT WED AUG 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON PARISH
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED FOR MUCH OF THE PREVIOUSLY WARNED
AREA...AND FARTHER NORTH INTO CALCASIEU PARISH...AS THE
THUNDERSTORMS REMAIN STRONG AND CAPABLE OF PRODUCING WIND GUSTS UP
TO 40 MPH.
LAT...LON 2970 9384 3005 9360 3005 9343 2999 9333
2993 9335 2986 9335 2988 9340 2986 9344
2985 9341 2977 9345 2974 9375 2971 9383
TIME...MOT...LOC 1032Z 218DEG 42KT 2971 9368
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:56 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 19, 4:56 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT WED AUG 19 2015 .SYNOPSIS... LATEST KLCH RADAR SHOWS SCT SHOWERS AND TSTMS OVER THE COASTAL WATERS...WITH THE GREATEST CONCENTRATION OF ACTIVITY OVER THE WRN COASTAL ZONES AS AN IMPULSE ALOFT APPROACHES FM THE SW. THE LATEST WV IMAGERY AND UA ANALYSIS SHOWS THIS DISTURBANCE EMBEDDED IN SWLY FLOW ALOFT NEAR THE TAIL END OF A TROF THAT EXTENDS FM THE UPR MIDWEST SWD INTO THE SRN PLAINS. MEANWHILE...AT THE SFC...HIGH PRES EAST OF THE AREA WAS MAINTAINING SLY FLOW...SUPPLYING THE REGION WITH ABUNDANT GULF MOISTURE. A COLD FRONT WAS POISED NW OF THE REGION...EXTENDING FM SW MO ACRS OK INTO NW TX. && .DISCUSSION... THE DISTURBANCE ALOFT WILL CROSS THE AREA TODAY. SHOWERS AND TSTMS ARE EXPECTED TO STREAM INLAND EARLY THIS MORNING...GRADUALLY BECOMING MORE NMRS ESPECIALLY ACRS THE SRN ZONES BY MIDDAY. ACTIVITY WILL BEGIN TO TAPER OFF SLIGHTLY DURING THE AFTN AS THE DISTURBANCE SLIDES OFF TO THE NE. PRECIP WATER VALUES WILL BE FAIRLY HEALTHY...RUNNING CLOSE TO 90 PERCENT OF NORMAL FOR THIS TIME OF YEAR OR BETWEEN 2.2 TO 2.3 INCHES. THIS SHOULD RESULT IN SOME EFFICIENT RAINFALL PRODUCTION FROM STORMS AND LOCALIZED HEAVY RAINFALL CAN BE EXPECTED. OVERALL...AREAL AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO REMAIN LESS THAN AN INCH...BUT SOME LOCALIZED AMOUNTS OF UP TO 2 OR POSSIBLY 3 INCHES CANNOT BE RULED OUT. IN ADDITION...SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS...ESPECIALLY ACRS THE NRN TIER OF COUNTIES/PARISHES AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE DURING THE AFTN AND THIS AREA IS WITHIN A MARGINAL RISK FOR SVR STORMS ON THE SPC DAY 1 CONVECTIVE OUTLOOK. WITH WIDESPREAD CLOUDS AND SCTD TO NMRS SHOWERS ACRS THE AREA...DAYTIME HEATING WILL BE LIMITED AND AFTN HIGHS ARE EXPECTED TO JUST REACH THE UPPER 80S OR NEAR 90. AFTER A BRIEF BREAK THIS EVENING...RAIN CHCS WILL RAMP UP AGAIN OVERNIGHT WITH THE APPROACH OF THE COOL FRONT TO THE NW AND ANOTHER DISTURBANCE PASSING OVER THE AREA ALOFT. AGAIN...ABUNDANT TROPICAL MOISTURE WILL BE AVAILABLE FOR THE DEVELOPMENT OF SCTD TO NMRS SHOWERS AND STORMS...WITH SOME STORMS CAPABLE OF PRODUCING HEAVY RAINFALL. RAIN CHCS WILL BE TO TREND CLOSER TO SEASONAL NORMALS FRIDAY AS THE UPPER TROF LIFTS OUT AND HIGH PRES RIDGING ALOFT BUILDS WEST ACRS THE GULF. WITH RAIN CHCS DIMINISHING THROUGH THE WEEKEND...AFTN HIGHS WILL GRADUALLY WARM BACK INTO THE MIDDLE 90S. RIDGING ALOFT WILL PERSIST INTO EARLY NEXT WEEK...WITH PRECIP CHCS REMAINING NEAR MID AUGUST NORMALS AND TEMPERATURES SLIGHTLY ABV NORMAL. && .MARINE... SFC HIGH PRES RIDGING ACRS THE NRN GULF WILL MAINTAIN A LIGHT TO MDT ONSHORE FLOW THROUGH THURSDAY. AN UPR LVL DISTURBANCE OVER THE REGION WILL ALLOW FOR SCT TO NMRS SHOWERS AND TSTMS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS. RAIN CHCS WILL DECREASE OVER THE WEEKEND WITH ONSHORE FLOW BECOMING A LITTLE LIGHTER AS HIGH PRES BUILDS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 75 89 74 / 50 50 60 20 LCH 89 77 91 77 / 50 50 60 30 LFT 89 77 91 76 / 70 40 60 30 BPT 90 77 90 76 / 50 50 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:09 AM CDT | Special Marine Warning | LCH | 66 min | |
| Aug 19, 4:31 AM CDT | Special Marine Warning | LCH | 44 min | |
| Aug 19, 4:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 19, 5:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Aug 19, 5:31 AM CDT | Special Weather Statement | LCH | Calcasieu | 29 min |
| Aug 19, 5:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 19, 9:07 AM CDT | Special Marine Warning | LCH | 113 min | |
| Aug 19, 9:14 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 91 min |
| Aug 19, 11:34 AM CDT | Special Marine Warning | LCH | 86 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.